Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Trileptal or Depakote? catmint

Posted by Ritch on April 2, 2003, at 22:12:46

In reply to Re: Trileptal or Depakote?, posted by catmint on April 2, 2003, at 14:54:12

>
> > Amy, my current mix is Depakote 375mg, Wellbutrin 150mg, and Klonopin .5mg. I had to reduce the Depakote down to 125mg during my seasonal depression due to oversleeping. I'm well out of that episode, and now the thing I have to be careful about is getting too high. Right now is typically when I experience several intense hypomanic episodes (every 20 days or so for several days) that will last through into June. The trouble now isn't oversleeping, it is simply not getting enough sleep! I quit my little bit of Effexor I was taking (which helped getting to sleep). I can get to sleep easily and sleep quite solidly, but it only lasts five to six hours and I am getting a little sleep-deprived and wirey. That is why my Depakote is upped. I stopped increasing the Wellbutrin because of this. But the WB isn't causing any hypomania, and since I dropped the Effexor my cycling has been dampened down. Just need to sleep a LITTLE more.... I have LOST about five pounds over the last few weeks (despite tripling the Depakote), but that is because of the WB and shaking off the winter depression. Dr. Phelps on his website mentions a "spot" where the Depakote dosage kicks in the weight gain (he mentions "around 750mg"). Previous experience showed that to happen to me at 500mg. I think I am going to be OK on this dose/combo to make it through the Spring. As far as adding Depakote to Lamictal... that depends on what your dosage of Lamictal is. What is it? If you add Depakote it will quickly double your Lamictal blood levels and could trigger a rash. It is much safer from what I understand to add a *little* Lamictal to Depakote. If you want to add Depakote you will need to drop your Lamictal possibly in half (and time it carefully). You will need to get your pdoc to do the math carefully if that's how you want to go. Trileptal wouldn't force you to change your Lamictal dosages. Hey, if you can tolerate the Trileptal it would be probably be safer than Depakote. Just be aware of the hazards.. Take care.
> >
> Ritch,
> I see my doctor in about a week.
> I remember in one of your posts that the Trileptal did not help your irritabillity and the nausea never went away. I am extremely med sensitive and I believe that we have similar symptoms of depression (irritability, low-energy, anhedonia, basically sleepy-tired, no motivation). Am I correct? So, I wouldn't be surprised if it did the same for me. On Depakote (125 mg.) I didn't have nausea, rather appetite decrease and weight loss. How is you appetite right now? You said you lost five pounds. Is that normal for you when you are getting hypomanic? That is the case for me. Just the opposite, when I'm depressed, it's all about cereal and bread!
>
> I intuitively do not feel right about Trileptal, since it also can be activating. The Lamictal is quite enough! Right now, more than 75mg. would definately cause hypomania. As for Depakote, that was great for my irritability, I didn't fight with anyone practically the whole time I was on it! I am going to mention to pdoc soon about properly combining the Lam. and Dep.
>
> Does the wellbutrin help with motivation?
>
> Thanks for your post! Write back soon!
> ::Amy
>


Trileptal didn't help *much* with irritability, but I never reached 300mg+ to find out. Depakote at 125mg does zilch for my temper spells. 250mg makes a sudden BIG reduction (in irritability). 375mg didn't seem to help much further in that regard, but I did notice a decrease in generalized anxiety, and it has allowed me to take Wellbutrin without getting mean. When I had tried Wellbutrin previously I was either only on 125mg of Depakote (not enough), or I wasn't taking it at all (taking Neurontin or something else instead) and I would get hostile on it if I went above 18.75mg/day. Now I'm taking 150mg/day and I don't feel the slightest bit irritable (with the Depakote), but I feel a little anxious and buzzy when it peaks for an hour or two (I take 150mgSR once in the AM). Definitely more motivating-it will make you scoot if you need to get stuff done. If you got such positive results with the Depakote maybe you should discuss that with your pdoc. He probably wants to do the Trileptal because he won't have to tinker with your Lamictal dose. So, you are on 75mg of Lamictal now? He may ask you to drop the Lamictal dose down to 50mg or maybe less. But, if your pdoc is too wary of the Depakote and insists on the Trileptal, it still is worthy of trying. You might not get the least bit nauseous with it and for sure it shouldn't cause any significant weight gain. My moods are more seasonal than anything. Very predictable.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[215636]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:211085
URL: http://www.dr-bob.org/babble/20030402/msgs/215636.html